| Model Number |
1600US |
| Medical Device Problem Code |
Device Misassembled During Manufacturing /Shipping (2912)
| Health Effect - Clinical Code |
No Known Impact Or Consequence To Patient (2692)
| Date of Event |
05/22/2018
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
This device is used for treatment not diagnosis.The ventricular assist system is indicated for use as a bridge to cardiac transplantation and destination therapy in patients who are at risk of death from refractory end-stage left ventricular heart failure.The system is designed for in-hospital and out-of-hospital settings.Product event summary:the battery charger was returned for evaluation.A review of the manufacturing documentation confirmed that the associated device met all requirements for release.Various analyses were conducted and reviewed in order to evaluate the performance of the device in relation to the reported event.Failure analysis of the returned battery charger revealed that the unit passed visual inspection.Functional testing revealed that an led status indicator was inoperable.Supplemental testing revealed a damaged diode in the led indicator charging circuit.It was determined that the battery charger was assembled with an incorrect inductor, resulting in the damaged component.As a result, the reported "light not working on a port" event was confirmed.The reported "port not charging and lights turning yellow over night" could not be confirmed; however, the damaged led was most likely perceived by the patient as the reported not charging.The most likely root cause of the reported event can be attributed to improper assembly.An internal investigation was initiated to investigate battery chargers assembled with incorrect inductors.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
It was reported, by product analysis, that the incorrect inductor was used during the assembly process.The battery charger was exchanged.No patient complications have been reported as a result of this event.